Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 75, NWS La Crosse, WI

July 25, 2005Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2005, 8:39 PM CDT for Vernon County, Wisconsin. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 8:39 PM CDT (01:39 UTC)
Expired
Jul 25, 2005, 9:30 PM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Vernon County, WI

The radar

The La Crosse radar (KARX), 33 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:40 PM CDTTSTM WND DMGRed Mound, WITREES DOWN
Jul 25, 8:40 PM CDTTSTM WND DMGRed Mound, WITRESS DOWN
Jul 25, 8:53 PM CDTTSTM WND DMGViroqua, WITREES DOWN
Jul 25, 8:55 PM CDTTSTM WND DMGLiberty Pole, WITREE DOWN ON HWY 27
Jul 25, 9:00 PM CDTTSTM WND GST 60Viroqua, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1972 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1972 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 260139
SVRARX
WIC123-260230-
/O.NEW.KARX.SV.W.0075.050726T0139Z-050726T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON COUNTY IN SOUTHWEST WISCONSIN

* UNTIL 930 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
  SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS EXTENDING FROM 8
  MILES SOUTH OF LA CROSSE TO 7 MILES NORTHWEST OF LANSING. THE
  SEVERE THUNDERSTORMS WERE MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWTON AND RED MOUND AROUND 845 PM CDT...
  ESOFEA AND RETREAT AROUND 850 PM CDT...
  SPRINGVILLE AND FARGO AROUND 855 PM CDT...
  LIBERTY POLE AND VIROQUA AROUND 900 PM CDT...
  BLOOMINGDALE AND AVALANCHE AROUND 905 PM CDT...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4372 9116 4357 9120 4343 9118 4342 9075
      4350 9069 4365 9066

$$

RIECK
5 follow-up statements
000 
WWUS53 KARX 260150
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT MON JUL 25 2005

WIC123-260230-
/O.CON.KARX.SV.W.0075.000000T0000Z-050726T0230Z/
VERNON WI-
850 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR VERNON COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 10 MILES NORTH OF VIROQUA TO 8 MILES NORTHEAST OF LANSING. THE
SEVERE STORMS WERE MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTBY AND SIDIE HOLLOW COUNTY PARK AROUND 855 PM CDT...
  LIBERTY POLE AND BLOOMINGDALE AROUND 900 PM CDT...
  AVALANCHE AND ROSS AROUND 905 PM CDT...
  READSTOWN AND LIBERTY AROUND 910 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4372 9116 4357 9120 4343 9118 4342 9075
      4350 9069 4365 9066

$$

RIECK
000 
WWUS53 KARX 260158
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT MON JUL 25 2005

WIC123-260230-
/O.CON.KARX.SV.W.0075.000000T0000Z-050726T0230Z/
VERNON WI-
857 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR VERNON COUNTY...

AT 857 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 6 MILES NORTHEAST OF VIROQUA TO 10 MILES SOUTHWEST OF VIROQUA.
THE SEVERE STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LIBERTY AND HIGHWAY 82 AND COUNTY D AROUND 905 PM CDT...
  READSTOWN AROUND 910 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4372 9116 4357 9120 4343 9118 4342 9075
      4350 9069 4365 9066

$$
000 
WWUS53 KARX 260208
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT MON JUL 25 2005

WIC123-260230-
/O.CON.KARX.SV.W.0075.000000T0000Z-050726T0230Z/
VERNON WI-
908 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR VERNON COUNTY...

AT 908 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 13 MILES EAST OF VIROQUA TO 9 MILES SOUTH OF VIROQUA. THE SEVERE
STORMS WERE MOVING EAST AT 45 MPH.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4372 9116 4357 9120 4343 9118 4342 9075
      4350 9069 4365 9066

$$

RIECK
000 
WWUS53 KARX 260218
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT MON JUL 25 2005

WIC123-260230-
/O.CON.KARX.SV.W.0075.000000T0000Z-050726T0230Z/
VERNON WI-
917 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR VERNON COUNTY...

WEATHER SPOTTERS REPORTED TREES DOWN IN BOTH VIROQUA AND LIBERTY 
POLE...AT APPROXIMATELY 855 PM.

AT 917 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 17 MILES NORTHWEST OF RICHLAND CENTER TO 10 MILES SOUTHEAST OF
VIROQUA. THE SEVERE STORMS WERE MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COON VALLEY...
VIROQUA...WESTBY AND HIGHWAY 82 AND COUNTY D.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4372 9116 4357 9120 4343 9118 4342 9075
      4350 9069 4365 9066

$$

RIECK
000 
WWUS53 KARX 260226
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
926 PM CDT MON JUL 25 2005

WIC123-260236-
/O.EXP.KARX.SV.W.0075.000000T0000Z-050726T0230Z/
VERNON WI-
926 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY HAS EXPIRED...

THE THUNDERSTORMS THAT HAD BEEN SEVERE HAVE WEAKENED. THEREFORE...THE
SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY HAS EXPIRED.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4372 9116 4357 9120 4343 9118 4342 9075
      4350 9069 4365 9066

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:29 PM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Jul 25, 1:29 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CDT MON JUL 25 2005

.SHORT TERM...
PRETTY INTERESTING SITUATION UNFOLDING OVER OUR AREA...AND IT
LOOKS LIKE OUR CWA MAY BE SQUARELY IN THE PATH FOR SOME
SIGNIFICANT WEATHER IN THE NEXT 18 HOURS.

PROBLEMS ARE SEVERE THREAT THIS AFTERNOON AND EARLY THIS
EVENING...MORPHING INTO A HEAVY RAIN EVENT WITH POSSIBLE
SIGNIFICANT RAIN AMOUNTS AND FLOOD/FLASH FLOOD POTENTIAL.

OLD WARM FRONTAL BOUNDARY WAS PUSHED SOUTH TO I-80 THIS MORNING IN
IOWA ON CONVECTIVE OUTFLOW FROM OVERNIGHT MCS/S. THIS BOUNDARY NOW
RETURNING QUICKLY NORTHWARD IN RESPONSE TO STRONG PRESSURE FALLS
AND LOW LEVEL WARM ADVECTION AHEAD OF DEEPENING SURFACE LOW IN
NERN NEB. STILL A VERY JUICY/UNSTABLE AIRMASS SOUTH OF THIS FRONT
BEING LIFTED OVER THE FRONTAL ZONE...AND THIS WILL ONLY MAGNIFY AS
LOW LEVEL JET INCREASES TO 40-45KT LATE THIS AFTERNOON AND THIS
EVENING IN RESPONSE TO APPROACHING MID LEVEL TROUGH AND RIGHT
ENTRANCE REGION FORCING IN RAPIDLY STRENGTHENING 120-140KT UPPER
LEVEL JET. GFS/NAM/CANADIAN/WRF ALL INDICATING A SIGNIFICANT
RAINFALL EVENT FOR THE CWA...WITH PINPOINT LATITUDINAL PLACEMENT
VERY DIFFICULT GIVEN INCREASING DYNAMICS AT PLAY AND STRENGTHENING
WIND FIELDS/ADVECTION.

HIGH CONFIDENCE THIS EVENT WILL AFFECT A GOOD PORTION OF THE
CWA...BUT RIGHT NOW I CANNOT PLACE WHAT WILL LIKELY BE A BAND OF
3-5 RAINS IN A VERY NARROW BAND ACROSS CWA. THIS MOST LIKELY
ABOUT 100NM NORTH OF SFC BOUNDARY...WHICH RIGHT NOW PLACES SERN
MN...AND SWRN WI IN THE HIGHEST THREAT AREA...MAINLY A AUM-LSE-
NECEDAH LINE...BUT GFS CONTINUES TO DEPICT BAND OF 5+ RAINS A
TIER OR TWO NORTH. THIS IS TYPICAL WITH THE GFS/S INABILITY TO
HANDLE DEEP CONVECTION AND GRID SCALE FEEDBACK LIFTING BOUNDARIES
TOO FAR NORTH. PREFER AN NAM SOLUTION NOW...WITH A NWRD NUDGE DUE
TO CURRENT BOUNDARY LOCATIONS.

ELEVATED CONVECTION FIRING NOW TO OUR WEST IN NWRN IA AND THIS THE
PRECURSOR TO WHAT SHOULD BE RAPID STORM DEVELOPMENT ALONG/NORTH OF
THE WARM FRONT AND AHEAD OF THE COLD FRONT THIS AFTERNOON AND
EVENING ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA. CAP READILY
EVIDENT TO THE SOUTH OF BOUNDARY WHICH ALLOWS UNINHIBITED FLOW OF
VERY HIGH THETA-E AIR INTO BOUNDARY.

SEVERE THREAT...THINK THERE IS DEFINITELY A SEVERE THREAT FOR CWA
ALONG/IMMEDITATELY ON COOL SIDE OF ADVANCING WARM FRONT. MODEL
FCST SHEAR SHOWS THAT 0-6KM BULK SHEAR WILL BE SUFFICIENT FOR
SUPERCELLS AND ATTENDANT TORNADO THREAT AS LONG AS SFC/LOW LEVEL
WIND FIED MAINTAINS SOME FORM OF ELY COMPONENT. THIS SEEMS TO
FAVOR TIERS OF COUNTIES ALONG/SOUTH OF I-90. WITH LCL HEIGHTS
LOW...AND STRENGTHENING LOW LEVEL JET...SHEAR WILL BE THERE FOR
TORNADO THREAT SHOULD ANY CELLS REMAIN DISCRETE AND HAVE RESIDENCE
TIME ALONG BOUNDARY...GIVEN VERY/EXTREME CAPE TO THE SOUTH.
EASTERLY 0-2KM STORM RELATIVE FLOW VERY FAVORABLE FOR SUPERCELLS
MOVING EAST ALONG/NORTH OF FRONT. WATCHING THIS VERY CAREFULLY FOR
THE NEXT 4-6 HOURS WITH SPC TOR RISK IN MIND /5%/.

HEAVY RAIN IS THE MAIN THREAT...WITH THREAT FOR HEAVY RAIN COMING WITH
STORMS FIRING ALONG WARM FRONT...MOVING INTO CWA...THEN
BACKBUILDING INTO THE DEVELOPING FORWARD PROPAGATING MCS OVER THE
DAKOTAS AND NEBRASKA. PW VALUES PER NAM/GFS/RUC EXTREME...SOME
200-240% OF NORMAL WITH 2-2.5 IN VCTY OF BOUNDARY THIS EVENING
WHEN CONVECTION TAKES OFF. WARM CLOUD DEPTHS EXCEED 3.5KM...MORE
THAN SIGNIFICANT...AND ORIENTATION OF LOW LEVEL JET TO WARM FRONT
WILL ALLOW TRAINING/REGENERATIVE STORMS BEFORE APPROACHING
SYNOPTIC WAVE TURNS WHOLE CONVECTIVE SYSTEM TO THE FORWARD
PROPAGATING MODE. INTERFACE OF LOW LEVEL JET CONVERGENCE IN RIGHT
ENTRANCE OF UPPER JET STREAK CONFIRMS DEEP LAYER/SIGNIFICANT LIFT
TO MOVE ACROSS CWA THIS EVENING...WHICH IS CONFIRMED BY
AGEOSTROPHIC CIRCULATIONS AND ISENTROPIC LIFT OVER THE SLOPED
FRONTAL ZONE LYING ACROSS THE AREA THIS EVENING. VERY IMPRESSIVE
EVENT. WOULD NOT BE AT ALL SURPRISED TO SEE LOCALIZED 6+ INCH
RAINS IN THIS NARROW CORRIDOR NORTH OF SURFACE BOUNDARY.../MORE
ALONG H9-H8 CONVERGENCE MAXIMA/ IN ENTRANCE REGION OF JET WHERE
TRAINING OF STORMS IS MAXIMIZED BETWEEN THE TWO DEVELOPING MCS/S.
PLACING THIS DIFFICULT...BUT FEEL IT WILL RUN THROUGH CENTRAL CWA.
GIVEN REPORTS NOW OUT OF COUNTIES HIT LAST NIGHT...THIS NOT
NEEDED FLOOD WATCH HOISTED EARLIER...AND WILL MAINTAIN EVENT
TIMING AND CURRENT COUNTY LAYOUT.

FRONT SWEEPS THROUGH EARLY TUESDAY MORNING WITH POPS DECREASING
RAPIDLY FROM NORTH TO SOUTH IN THE MORNING. PLENTY OF
STRATOCUMULUS IN THE COLD ADVECTION REGIME TOMORROW WITH GUSTY
NORTH WINDS...SPELLS A MUCH COOLER DAY...AND DROPPED MAX TEMPS A
BIT. CLOUDS CLEAR SLOWLY DURING THE AFTERNOON AND
EVENING...LEAVING A MOSTLY CLEAR AND VERY COOL NIGHT. A NICE
COOL/SUNNY DAY FOR WEDNESDAY WITH SOME AFTERNOON CLOUDS...AS
SURFACE HIGH MOVES IN. ANOTHER TROUGH DIGS INTO SOUTHERN CANADA ON
THURSDAY AND THURSDAY NIGHT...DRIVING A WEAK FRONT INTO THE
NORTHERN CWA...BUT HOLDING ON POPS FOR NOW EXCEPT FOR TAYLOR
CO...AS I THINK MOISTURE WILL BE SPARSE IN ADVANCE OF BOUNDARY.

.LONG TERM...FRIDAY THROUGH MONDAY
STILL LOOKING LIKE A RATHER QUIET EXTENDED PERIOD WITH WARMING
TEMPERATURES AS THE RIDGE TO THE WEST BUILDS INTO THE AREA.
SOUTHERLY FLOW ON THE BACKSIDE OF SURFACE/H85 RIDGES BRINGING THE
WARMING BACK WITH A SLOW INCREASE IN MOISTURE. SATURDAY POPS RIGHT
NOW LOOKING VERY SUSPECT...BUT GIVEN GOOD SOUTHERLY RETURN FLOW
WILL HOLD WITH THEM NOW DESPITE NOT MUCH SUPPORT FROM OPERATIONAL
RUNS. FRONTAL BOUNDARY COMING INTO AREA BY LATE MONDAY COULD
SPREAD THUNDER CHANCES BACK INTO THE AREA...BUT WITH NOT MUCH GULF
FLOW INTO FRONTAL ZONE...AND TIMING ISSUES...WILL KEEP FORECAST
DRY FOR NOW AND LET LATER SHIFTS GET A BETTER FEEL FOR THE
CHANCES. TEMPERATURES WARMING INTO THE MIDDLE/UPPER 80S...AND
PERHAPS SOME LOWER 90S BY END OF WEEKEND. BUT WILL STAY A LITTLE
CONSERVATIVE FOR NOW.

&&

.HYDROLOGY...
LAST NIGHTS DELUGE OVER SOUTHEASTERN MN AND FAR NERN IA CERTAINLY
PLAYING INTO DECISION FOR FLOOD WATCH. DESPITE RECENT
DRYNESS...CANT IGNORE SIGNALS IN MODELS THAT HUGE RAINFALL RATES
COULD FALL IN SMALL STREAM BASINS AND CAUSE FLASH FLOOD THREAT.
SEVERAL RIVERS ALREADY IN FLOOD...AND GIVEN IMPRESSIVE SYNOPTIC
SETUP FOR FLASH FLOODING...AM VERY CONCERNED FOR BASINS IN SERN
MN...SWRN WI...AND NERN IA...WHICH HAVE ALL SEEN LOCALIZED
SIGNIFICANT RAINS IN THE LAST 5 DAYS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 4 PM MONDAY TO 4 AM TUESDAY FOR WIZ032-
     WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
     WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 4 PM MONDAY TO 4 AM TUESDAY FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 4 PM MONDAY TO 4 AM TUESDAY FOR IAZ008-
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

BINAU
Hazardous weather outlook, Jul 25, 3:00 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT MON JUL 25 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
300 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AN EAST-WEST FRONTAL BOUNDARY WILL WAVER AROUND THE MINNESOTA
IOWA BORDER...INTO SOUTHERN WISCONSIN TONIGHT. WARM AND VERY MOIST
AIR WILL CONTINUE TO SURGE INTO AND NORTH OF THE BOUNDARY...WHILE
AN AREA OF LOW PRESSURE TRACKS ALONG THE FRONT INTO SOUTHEAST
WISCONSIN. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE AREA TONIGHT AS A RESULT. HIGH INSTABILITY AND
WINDS ALOFT SUPPORT SEVERE THUNDERSTORM DEVELOPMENT DURING
THE EVENING HOURS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. THE BETTER SEVERE CHANCES WILL BE SOUTH OF A WABASHA TO
BLACK RIVER FALLS LINE. HOWEVER...IN THE VICINITY OF THE SURFACE
FRONT...ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...WITH THE LARGE FLUX OF MOISTURE INTO THE SYSTEM...HEAVY
RAIN WILL FALL TONIGHT. WITH SOME LOCATIONS ACROSS THE AREA HAVING
ALREADY RECEIVED APPRECIABLE AMOUNTS OF RAIN...ANY ADDITIONAL HEAVY
RAINS COULD CAUSE SOME FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND SOUTH OF
INTERSTATE 90 TUESDAY MORNING...OTHERWISE COOLER...DRIER CANADIAN
HIGH PRESSURE WILL MOVE INTO THE REGION ON TUESDAY. THE NEXT CHANCE
OF THUNDERSTORMS LOOKS TO BE SATURDAY WITH THE APPROACH OF A COLD
FRONT FROM THE NORTH. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS
EXPECTED FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAINFALL REPORTS
WOULD BE APPRECIATED TONIGHT AND TUESDAY MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

In the hours before

Local storm report, Jul 25, 5:41 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
541 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 S EYOTA               43.97N 92.23W
07/25/2005  1.00 INCH        OLMSTED            MN   AMATEUR RADIO

&&

DAVIS
Local storm report, Jul 25, 5:47 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     4 NW HUMBIRD            44.57N 90.96W
07/25/2005                   JACKSON            WI   LAW ENFORCEMENT

            TREES DOWN

&&

LUSSKY
Special weather statement, Jul 25, 7:38 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
0738 PM CDT MON JUL 25 2005

WIZ017-029-260145-
CLARK-TAYLOR

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 682 FOR
THE FOLLOWING AREAS

IN WISCONSIN THIS CANCELS 2 COUNTIES

IN CENTRAL WISCONSIN

CLARK

IN NORTH CENTRAL WISCONSIN

TAYLOR

THIS INCLUDES THE CITIES OF...MEDFORD AND NEILLSVILLE.

MNZ079-086-087-094-260145-
DODGE-MOWER-OLMSTED-WABASHA

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 680 FOR
THE FOLLOWING AREAS

IN MINNESOTA THIS CANCELS 4 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 MOWER                 OLMSTED
WABASHA

THIS INCLUDES THE CITIES OF...AUSTIN...DODGE CENTER...
ROCHESTER AND WABASHA.

IAZ008>011-018-019-029-030-MNZ088-095-096-260300-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD-
MITCHELL-WINNESHIEK-WINONA

TORNADO WATCH NUMBER 680 REMAINS VALID UNTIL 10 PM CDT FOR THE
FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

ALLAMAKEE             CHICKASAW             CLAYTON
FAYETTE               HOWARD                WINNESHIEK

IN MINNESOTA THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST MINNESOTA

FILLMORE              HOUSTON               WINONA

THIS INCLUDES THE CITIES OF...CALEDONIA...CHARLES CITY...CRESCO...
DECORAH...ELKADER...NEW HAMPTON...OELWEIN...OSAGE...RUSHFORD...
WAUKON AND WINONA.

WIZ032>034-041>044-053>055-061-260500-
ADAMS-BUFFALO-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-
MONROE-RICHLAND-TREMPEALEAU-VERNON

TORNADO WATCH NUMBER 682 REMAINS VALID UNTIL 12 AM CDT FOR THE
FOLLOWING AREAS

IN WISCONSIN THIS WATCH INCLUDES 11 COUNTIES

IN CENTRAL WISCONSIN

ADAMS                 JUNEAU

IN SOUTHWEST WISCONSIN

CRAWFORD              GRANT                 RICHLAND
VERNON

IN WEST CENTRAL WISCONSIN

BUFFALO               JACKSON               LA CROSSE
MONROE                TREMPEALEAU

THIS INCLUDES THE CITIES OF...FRANKLIN...GLENDALE...
INDEPENDENCE...LA CROSSE...MAUSTON...ONALASKA...PLATTEVILLE...
PRAIRIE DU CHIEN...RICHLAND CENTER AND VIROQUA.
Local storm report, Jul 25, 7:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
742 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     RACINE                  43.78N 92.48W
07/25/2005                   MOWER              MN   AMATEUR RADIO

            4 TO 6 INCH TREE LIMBS BROKEN. DAMAGE TO METAL ROOF.

&&

DANB
Local storm report, Jul 25, 8:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
804 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     5 E LANESBORO           43.72N 91.87W
07/25/2005                   FILLMORE           MN   LAW ENFORCEMENT

            TREE DOWN ON HWY 16

&&

DAVIS
Local storm report, Jul 25, 8:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
821 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             MONEY CREEK             43.82N 91.62W
07/25/2005  1.00 INCH        HOUSTON            MN   AMATEUR RADIO

0814 PM     TSTM WND GST     MONEY CREEK             43.82N 91.62W
07/25/2005  70 MPH           HOUSTON            MN   AMATEUR RADIO

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:22 PM CDTSevere Thunderstorm WarningARXLa Crosse23 min
Jul 25, 9:02 PM CDTSevere Thunderstorm WarningARXCrawford, Richland43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.